Thyroid cancer removed: Hi my name is Helen and I... - Thyroid UK

Thyroid UK
102,088 members117,485 posts

Thyroid cancer removed

Hi my name is Helen and I had my thyroid removed because I had cancer now I stop my medication 10 days ago um he been 3 years that I remove my thyroid so because I was feeling sick I couldn't go to the bathroom constipation am I doing something wrong can anybody help

9 Replies
oldestnewest

Why have you stopped your medication?

Reply

If you no longer have a thyroid gland you need to take your replacement hormones for life. Why have you stopped taking them? Constipation is one of the signs of hypothyroidism.

1 like
Reply

Your medication is replacement hormone which you will need for life. Without thyroid hormones your metabolism will slow down, brain function will decline you eventually slip into a coma and if not treated you die. If you don't restart your medication soon enough you can cause long term damage to your heart, bones and brain. It is not a nice way to die. Please take your medication, if you are still having symptoms you may be not be on enough levothyroxine. It takes 6 weeks to reach a steady state and many members on this forum could offer advice about how to learn more about this condition to help you take control and have a better quality of life.

I do not know what country you are in, but if you are truly suicidal please think of reaching out for help. Everyone has worth. Take care.

5 likes
Reply

Thyroid hormones keep us alive and well. When we have had our thyroid gland removed we are given levothyroxine and if you have been taking it what dose were you given.

You cannot stop taking levothyroxine or other thyroid medications as thyroid hormones enable our heart to beat properly and our brain to function as well as every part of our body.

You will become very unwell with no hormone replacements.

Start at the beginning. Get a new blood test and it should be the earliest possible and fast although you can drink water. If you were taking hormone replacements you'd allow 24 hours between last dose and test.

If your doctor only takes your TSH it must be 1 or lower. Preferably you should have TSH, T4, T3, Free T4 and Free T3. Get a print-out with the ranges and put them on a new question.

1 like
Reply

I suggest you change your GP to one who will explain why you need the medication and who will do regular blood tests to make sure that you are medicated properly!

It's not fair that they leave people to just get on with it on their own!

Reply

Hi there,

I had my thyroid cancer removed in February 2013 and have been taking replacement thyroid medication ever since. Do not stop taking your thyroid replacement hormones because you need them. The hormones replace the ones you no longer make and stop the thyroid cancer growing back again. You are putting yourself at serious rick of harm.

Please PM me if you want to chat further and I'll do my best to help.

TT

Reply

I don't know why you stopped your medication. But if you lost your thyroid due to cancer you are on tablets for the rest of your life now. Your consult who remove your thyroid should of told you that. And also your cancer doctor. You can only be off your medication for 14 days and that is only if you had to have a scan. If not your meant to be having them all the time. Why did you stop them???

Reply

Start taking your medication;you are in serious trouble if you stop!!!

Without a thyroid gland you will probably fail to regain your health with levothyroxine.

You should consider starting to take NDT instead.

NDT is Natural Desiccated Thyoid, from pigs' thyroid glands, there are many brands.

Do some research on this site or Thyroid Patients Advocacy site as he only chance you will stand of making progress is to read all about it.

Reply

It is not optional "medication". It is thyroid hormone which your body needs to maintain metabolism and survive. Restart ASAP.

Reply

You may also like...